Two-Sided Estimates for Distribution Densities in Models with Jumps

  • Archil Gulisashvili
  • Josep Vives
Conference paper
Part of the Springer Proceedings in Mathematics book series (PROM, volume 7)


The present paper is devoted to applications of mathematical analysis to the study of distribution densities arising in stochastic stock price models. We consider uncorrelated Stein-Stein, Heston, and Hull-White models and their perturbations by compound Poisson processes with jump amplitudes distributed according to a double exponential law. Similar perturbations of the Black-Scholes model were studied by S. Kou. For perturbed models, we obtain two-sided estimates for the stock price distribution density and compare the rate of decay of this density in the original and the perturbed model. It is shown that if the value of the parameter,characterizing the rate of decay of the right tail of the double exponential law, is small, then the stock price density in the perturbed model decays slower than the density in the original model. On the other hand, if the value of this parameter is large, then there are no significant changes in the behavior of the stock price distribution density.


Distribution Density Stock Price Stochastic Volatility Implied Volatility Stochastic Volatility Model 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alòs, E., León, J., Vives,J.: On the short time behavior of the implied volatility for jump diffusion models with stochastic volatility. Finance Stochast. 11, 571–589 (2007)zbMATHCrossRefGoogle Scholar
  2. 2.
    Alòs, E., León, J., Pontier, M., Vives, J.: A Hull and White formula for a general stochastic volatility jump-diffusion model with applications to the study of the short-time behavior of the implied volatility. J. Appl. Math. Stoch. Anal. ID 359142 (2008)Google Scholar
  3. 3.
    Bates, D.S.: Jumps and stochastic volatility: exchange rate processes implicit in Deutsche Mark options. Rev. Financ. Stud. 9, 69–107 (1996)CrossRefGoogle Scholar
  4. 4.
    Cont, R., Tankov, P.: Financial Modeling with Jump Processes. Chapman and Hall – CRC, Boca Raton (2004)Google Scholar
  5. 5.
    Fouque, J.P., Papanicolaou, G., Sircar, K.R.: Derivatives in Financial Markets with Stochastic Volatility. Cambridge University Press, Cambridge (2000)zbMATHGoogle Scholar
  6. 6.
    Friz, P., Gerhold, S., Gulisashvili, A., Sturm, S.: On refined volatility smile expansion in the Heston model. Submitted for publication; available at arXiv:1001.303v1.Google Scholar
  7. 7.
    Gatheral, J.: The Volatility Surface: A Practitioner’s Guide. Wiley, Hoboken, NJ (2006)Google Scholar
  8. 8.
    Gulisashvili, A., Stein, E.M.: Asymptotic behavior of distribution densities in models with stochastic volatility: The Hull-White model. Comptes Rendus de l’Academie des Sciences de Paris I 343, 519–523 (2006)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Gulisashvili, A., Stein, E.M.: Implied volatility in the Hull-White model. Math. Finance. 19, 303–327 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Gulisashvili, A., Stein, E.M.: Asymptotic behavior of distribution densities in models with stochastic volatility I. Math. Finance. 20, 447–477 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Gulisashvili, A., Stein, E.M.: Asymptotic behavior of the stock price distribution density and implied volatility in stochastic volatility models. Appl. Math. Optim. 61, 287–315 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Gulisashvili, A.: Asymptotic formulas with error estimates for call pricing functions and the implied volatility at extreme strikes. SIAM J. Financ. Math. 1, 609–641 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Gulisashvili, A.: Asymptotic equivalence in Lee’s moment formulas for the implied volatility and Piterbarg’s conjecture. Submitted for publication; available at, arXiv:1007.5353Google Scholar
  14. 14.
    Heston, S.L.: A closed-form solution for options with stochastic volatility with applications to bond and currency options. Rev. Financ. Stud. 6, 327–343 (1993)CrossRefGoogle Scholar
  15. 15.
    Hull, J., White, A.: The pricing of options on assets with stochastic volatilities. J. Finance 42, 281–300 (1987)CrossRefGoogle Scholar
  16. 16.
    Keller-Ressel, M.: Moment explosions and long-term behavior of affine stochastic volatility models. Mathematical Finance, doi: 10.1111/j.1467-9965.2010.00423.xGoogle Scholar
  17. 17.
    Kou, S.: A jump-diffusion model for option pricing. Manag. Sci. 48, 1086–1101 (2002)zbMATHCrossRefGoogle Scholar
  18. 18.
    Kou, S., Wang, H.: Option pricing under a double exponential jump diffusion model. Manag. Sci. 50, 1178–1192 (2003)CrossRefGoogle Scholar
  19. 19.
    Protter, P.: Stochastic Integration and Differential Equations, 2nd ed. Springer, Berlin (2005)Google Scholar
  20. 20.
    Stein, E.M., Stein, J.C.: Stock price distributions with stochastic volatility: An analytic approach. Rev. Financ. Stud. 4, 727–752 (1991)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  1. 1.Department of MathematicsOhio UniversityAthensUSA
  2. 2.Departament de Probabilitat, Lògica i EstadísticaUniversitat de BarcelonaBarcelona (Catalunya)Spain

Personalised recommendations